High Wind, Archer
- When
- February 24, 11:25 AM CST to 2:25 PM CST
- Where
- Archer forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
A strong storm system moved into the Midwestern United states, with a trailing strong cold front that moved through western north Texas during the early morning of the 24th. The strengthening storm system created a tight pressure gradient over the southern plains, resulting in very strong winds at the surface.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A strong storm system moved into the Midwestern United states, with a trailing strong cold front that moved through western north Texas during the early morning of the 24th. The strengthening storm system created a tight pressure gradient over the southern plains, resulting in very strong winds at the surface. The strong winds lasted through much of the afternoon over western north Texas before lessening during the early evening hours. |The strong winds caused sporadic damage over northern Texas. Most of the damage consisted of extensive tree and power line damage. The power line damage resulted in many losing power during parts of the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 24, 11:04 AM CST, 21 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1104 AM CST SAT FEB 24 2007
.UPDATE...
UNIQUE OBSERVATION FROM LBB DURING THE PAST HOUR...BLOWING DUST
WITH SNOW. ANYWAY...MAIN STORY OVER THE NEXT 12 TO 18 HOURS WILL
BE THE VERY STRONG WINDS. PARTS OF SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS WILL BE ON THE FRINGE OF WIND ADVISORY TO LOW END HIGH
WIND WARNING. WILL LIKELY SOME GUSTS NEAR 58 MPH WITH FREQUENT
GUSTS OVER 50 MPH ACROSS THIS AREA THIS AFTERNOON. RUC AND NAM
FORECAST 8H WINDS DIFFER BY 10 KTS SO IF RUC WINDS ARE CLOSER TO
REALITY THEN PARTS OF THE SOUTHWEST MAY BE UPGRADED TO HIGH WIND
WARNING. LIGHT PRECIP MOVING QUICKLY ACROSS THE PANHANDLE
CONTINUES TO WEAKEN THIS MORNING BUT WILL LIKELY SEE A QUICK
SHOWER ACROSS WESTERN NORTH TEXAS DURING THE NEXT HOUR OR TWO.
&&
SIX
&&
.PREV DISCUSSION... /ISSUED 223 AM CST SAT FEB 24 2007/
DISCUSSION...
THE STRONG UPPER LEVEL STORM SYSTEM CENTERED OVER WEST TEXAS EARLY THIS
MORNING WILL CONTINUE TO MOVE EAST NORTHEAST TODAY... REACHING
EASTERN KANSAS BY EVENING. THE DRYLINE HAS MOVED THROUGH WESTERN
TEXAS AND SHOULD REACH WESTERN OKLAHOMA BEFORE SUNRISE... BEFORE
MOVING OUT OF THE CWA BY LATE MORNING. STRONG TO OCCASIONALLY
SEVERE THUNDERSTORMS WILL CONTINUE TO BE A THREAT NEAR AND EAST OF
THE DRYLINE EARLY THIS MORNING. AS THE SURFACE LOW WRAPS UP IN
KANSAS WE WILL SEE STRONG GRADIENT WINDS DEVELOP. WE HAVE ALREADY
ISSUED A HIGH WIND WARNING FOR NORTHWEST OKLAHOMA AND A WIND
ADVISORY OVER THE REMAINDER OF OUR OKLAHOMA AND NORTH TEXAS
COUNTIES VALID FOR MUCH OF TODAY. AREAS OF BLOWING DUST WILL BE
POSSIBLE MAINLY IN THE SOUTHWEST AND CENTRAL SECTIONS... WHILE THE
HIGH WINDS WILL ALSO RESULT IN AN ELEVATED FIRE DANGER. ALTHOUGH
THE THUNDERSTORMS SHOULD EXIT THE CWA DURING THE MORNING WITH THE
PASSAGE OF THE DRYLINE... WE COULD SEE ADDITIONAL SHOWERS LATER
TODAY ACROSS THE NORTHERN HALF OF THE AREA AS MOISTURE WRAPS SOUTH
AROUND THE BACK SIDE OF THE LOW. A MIX OF LIGHT RAIN AND SNOW
COULD LINGER INTO TONIGHT ACROSS NORTHERN OKLAHOMA. COOLER
TEMPERATURES WILL BEGIN SPREADING INTO THE AREA FROM THE NORTHWEST
BY MIDDAY AS THE COLD FRONT MOVES SOUTHEAST. SOMEWHAT GUSTY WINDS
WILL CONTINUE INTO SUNDAY MORNING BUT WILL BE DIMINISHING BY
AFTERNOON.
DRY AND RELATIVELY MILD WEATHER IS EXPECTED INTO MID WEEK. THERE
WILL BE ANOTHER CHANCE FOR RAIN WEDNESDAY AND THURSDAY... MAINLY
ACROSS THE EASTERN HALF OF THE AREA... AS A SERIES OF UPPER WAVES
MOVE THROUGH A BROAD TROUGH THAT BECOMES ESTABLISHED OVER THE
CENTRAL UNITED STATES.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 62 32 56 34 / 40 10 10 0
HOBART OK 56 30 58 31 / 20 10 0 0
WICHITA FALLS TX 63 35 61 37 / 10 10 0 0
GAGE OK 54 24 53 26 / 30 20 10 0
PONCA CITY OK 59 31 49 30 / 60 30 10 0
DURANT OK 67 38 59 37 / 70 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ007-008-012-
013-017>020-022>048-050>052.
HIGH WIND WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004>006-
009>011-014>016-021.
TX...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TXZ083>090.
&&HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1125 AM CST SAT FEB 24 2007
OKZ004>048-050>052-TXZ083>090-241800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1125 AM CST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A PACIFIC COLD FRONT...ASSOCAITED WITH AN INTENSE AREA LOW
PRESSURE...HAS USHERED IN MUCH DRIER AIR. THEREFORE THUNDERSTORM
DEVELOPMENT IS UNLIKELY THROUGH TONIGHT. THERE WILL BE AN
OUTSIDE CHANCE OF A THUNDERSTORM OR TWO ACROSS NORTH CENTRAL
OKLAHOMA THIS AFTERNOON AS THE MAIN UPPER LEVEL STORM SYSTEM MOVES
INTO SOUTHEAST KANSAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY FEB 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
AN INTENSE SURFACE LOW PRESSURE SYSTEM OVER KANSAS WILL CREATE HIGH
WINDS THROUGHOUT THE REGION THIS AFTERNOON AND EVENING. THE WINDS
COULD CAUSE HANDLING PROBLEMS FOR HIGH-PROFILE VEHICLES... AND MAY
BE STRONG ENOUGH TO DISPLACE OR DAMAGE LIGHT-WEIGHT OBJECTS. AREAS
OF BLOWING DUST WILL ALSO BE LIKELY... ALONG WITH AN INCREASED
WILDFIRE RISK. PLEASE REFER TO THE HIGH WIND WARNING AND WIND
ADVISORY FOR ADDITIONAL DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE IS A CHANCE OF THUNDERSTORMS MAINLY OVER CENTRAL AND
SOUTHEAST OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS ON WEDNESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
SIX/24SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 727 AM CST SAT FEB 24 2007 OKZ048-241345- ATOKA OK- 727 AM CST SAT FEB 24 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF LANE AT 727 AM CST...MOVING NORTHEAST AT 60 MPH. LOCATIONS AFFECTED BY THIS STORM WILL INCLUDE REDDEN AND DAISY. SMALL HAIL AND WIND GUSTS AROUND 50 MPH ARE LIKELY. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 731 AM CST SAT FEB 24 2007 OKZ032-043-241345- COAL OK-HUGHES OK- 731 AM CST SAT FEB 24 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL AND HUGHES COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF COALGATE AT 731 AM CST...MOVING NORTHEAST AT 65 MPH. THIS STORM WILL PASS NORTH OF COALGATE AND INTO FAR SOUTHEAST HUGHES COUNTY NEAR STUART. SMALL HAIL AND WIND GUSTS AROUND 50 MPH ARE LIKELY. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 811 AM CST SAT FEB 24 2007 OKZ048-241430- ATOKA OK- 811 AM CST SAT FEB 24 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF MCGEE CREEK LAKE AT 811 AM CST...MOVING NORTHEAST AT 65 MPH. SMALL HAIL AND WINDS AROUND 55 MPH ARE LIKELY BETWEEN MCGEE CREEK LAKE AND DAISY. BURKE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
850 AM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL DAISY 34.53N 95.74W
02/24/2007 E0.75 INCH ATOKA OK PUBLIC
&&
JPIKEThe national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18181, 18182.